A comparison result related to Gauss measure
Comptes Rendus. Mathématique, Volume 334 (2002) no. 6, pp. 451-456.

In this paper we prove a comparison result for weak solutions to linear elliptic problems of the type

-(a ij (x)u x i ) x j =f(x)ϕ(x) in Ω,u=0 on Ω,
where Ω is an open set of n (n⩾2), ϕ(x)=(2π)n/2exp(−|x|2/2), aij(x) are measurable functions such that aij(x)ξiξjϕ(x)|ξ|2 a.e. xΩ, ξ n and f(x) is a measurable function taken in order to guarantee the existence of a solution uH 0 1 (ϕ,Ω) of (1.1). We use the notion of rearrangement related to Gauss measure to compare u(x) with the solution of a problem of the same type, whose data are defined in a half-space and depend only on one variable.

Dans cette note on démontre un résultat de comparaison pour les solutions faibles de problèmes elliptiques linéaires du type

-(a ij (x)u x i ) x j =f(x)ϕ(x) dans Ω,u=0 sur Ω,
Ω est un ouvert de n (n⩾2), ϕ(x)=(2π)n/2exp(−|x|2/2), aij(x) sont des fonctions mesurables telles que aij(x)ξiξjϕ(x)|ξ|2 p.p. xΩ, ξ n et f(x) est une fonction mesurable telle qu'il existe une solution u de (0.1), dans H 0 1 (ϕ,Ω). On utilise la notion de rearrangement relatif à la mesure de Gauss pour comparer u(x) avec la solution d'un problème du même type, dont les données sont définies dans un demi plan et dépendent d'une variable seulement.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(02)02295-1
Betta, M.Francesca 1; Brock, Friedman 2; Mercaldo, Anna 3; Posteraro, M.Rosaria 3

1 Dipartimento di Matematica, Seconda Università di Napoli, via Vivaldi 43, 81100 Caserta, Italy
2 Department of Mathematics, University of Missouri-Columbia, Columbia, MO 65211, USA
3 Dipartimento di Matematica e Applicazioni “R. Caccioppoli”, Università di Napoli “Federico II”, Via Cintia, 80126 Napoli, Italy
@article{CRMATH_2002__334_6_451_0,
     author = {Betta, M.Francesca and Brock, Friedman and Mercaldo, Anna and Posteraro, M.Rosaria},
     title = {A comparison result related to {Gauss} measure},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {451--456},
     publisher = {Elsevier},
     volume = {334},
     number = {6},
     year = {2002},
     doi = {10.1016/S1631-073X(02)02295-1},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/S1631-073X(02)02295-1/}
}
TY  - JOUR
AU  - Betta, M.Francesca
AU  - Brock, Friedman
AU  - Mercaldo, Anna
AU  - Posteraro, M.Rosaria
TI  - A comparison result related to Gauss measure
JO  - Comptes Rendus. Mathématique
PY  - 2002
SP  - 451
EP  - 456
VL  - 334
IS  - 6
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/S1631-073X(02)02295-1/
DO  - 10.1016/S1631-073X(02)02295-1
LA  - en
ID  - CRMATH_2002__334_6_451_0
ER  - 
%0 Journal Article
%A Betta, M.Francesca
%A Brock, Friedman
%A Mercaldo, Anna
%A Posteraro, M.Rosaria
%T A comparison result related to Gauss measure
%J Comptes Rendus. Mathématique
%D 2002
%P 451-456
%V 334
%N 6
%I Elsevier
%U http://www.numdam.org/articles/10.1016/S1631-073X(02)02295-1/
%R 10.1016/S1631-073X(02)02295-1
%G en
%F CRMATH_2002__334_6_451_0
Betta, M.Francesca; Brock, Friedman; Mercaldo, Anna; Posteraro, M.Rosaria. A comparison result related to Gauss measure. Comptes Rendus. Mathématique, Volume 334 (2002) no. 6, pp. 451-456. doi : 10.1016/S1631-073X(02)02295-1. http://www.numdam.org/articles/10.1016/S1631-073X(02)02295-1/

[1] Alvino, A.; Lions, P.-L.; Trombetti, G. Comparison results for elliptic and parabolic equations via Schwarz symmetrization, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 7 (1990), pp. 37-65

[2] Alvino, A.; Trombetti, G. Sulle migliori costanti di maggiorazione per una classe di equazioni ellittiche degeneri, Ricerche Mat., Volume 27 (1978), pp. 413-428

[3] Betta, M.F.; Brock, F.; Mercaldo, A.; Posteraro, M.R. A weighted isoperimetric inequality and application to symmetrization, J. Inequal. Appl., Volume 4 (1999), pp. 215-240

[4] M.F. Betta, F. Brock, A. Mercaldo, M.R. Posteraro, Weighted isoperimetric inequalities and comparison results for elliptic equations, in preparation

[5] Ehrhard, A. Éléments extremaux pour les inégalités de Brunn–Minkowski gaussennes, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 22 (1986), pp. 149-168

[6] Federer, H. Geometric Measure Theory, Grundlehren Math. Wiss., 153, Springer-Verlag, 1969

[7] Rakotoson, J.M.; Simon, B. Relative rearrangement on a measure space. Application to the regularity of weighted monotone rearrangement. Part 1–Part 2, Rev. Real Acad. Cienc. Exact. Fis. Natur Madrid, Volume 91 (1997), pp. 17-31 (33–45)

[8] Talenti, G. Linear elliptic P.D.E.'s: Level sets, rearrangements and a priori estimates of solutions, Boll. Un. Mat. Ital. B, Volume 4 (1985), pp. 917-949

[9] Talenti, G. A weighted version of a rearrangement inequality, Ann. Univ. Ferrara Sez. VII (N.S.), Volume 43 (1997), pp. 121-133

[10] Trombetti, G. Metodi di simmetrizzazione nelle equazioni a derivate parziali, Boll. Un. Mat. Ital. B, Volume 3 (2000), pp. 601-634

[11] Trudinger, N.S. Linear elliptic operators with measurable coefficients, Ann. Scuola Norm. Sup. Pisa, Volume 27 (1973), pp. 265-308

Cited by Sources: